Can't Taste Food after Chemo and steroids

I have taken chemo tabs for 6 months and come gradually down from 60mg Pred to 25mg now, and have lost a lot of taste when eating. Am now off chemo [6weeks ago] and on Azathioprine tabs. I thought my taste might have returned by now. Does anyone know how long it might take to return?

Still coughing a bit of blood up in the mornings. have WG in right lung and nose.

3 Replies

  • If you are still coughing up blood it might mean your WG is not under control , have you discussed this with your consultant? Oral Cyclophosphamide is not usually recommended as the first line of treatment it is usually IV infusions. Has any one suggested Rituximab?

  • My sense of smell and taste is definitely diminished. I'm now on rituximab and it's recovered a bit, but not completely. My best test is chopping onions; when I was on methotrexate and cyclophosphamide I could cut several up without my eyes watering at all. Now they do a bit, but nothing like they used to!

  • Sorry to be a downer - but my husband's sense of taste was severely damaged by chemo (about 9 different drugs in various cocktails) some 22 years ago - it still is not really there in the "old" way. It very much depends but it may take a very long time.

You may also like...